1st Round of Chemotherapy playing havoc on my system! Need advice!!

Got my first round of chemo this past Monday and I have not been right since! I went for 2 months with no headaches then WHAM! I get hit with a horrible migraine Monday night took until Wednesday to get over that. Now I have a lingering headache and I am still sick on my stomach! I keep feeling like if I could get sick it would feel better. I have been taking the phenergan they gave me but with my pain meds I think it's making it worse! Please tell me this is just first time effect that my body is going to get used to some of this! Because right now I am miserable!!!

4 Replies

  • I feel your pain treatment is tough but you get through it. Keep working with your oncology team telling them any problems you have maybe that drug is not the best for the headache and another one can be recommended sometimes its trial and error. I used to ring them at all hours at night even when I was having a bad time. I found 3-4 days after your treatment you can get very low I used to be in floods of tears but then your body is so tired and your blood counts are down but then it gets better again. Try ringing the cancer society too they have a great support desk nurses are available to take your calls. Sometimes on my bad days I used to ring them and cry down the phone the next day you always felt better. I was trying to cope with treatment and a 3 and 4 year old it was hard to deal with them when I was so tired but you do get there. Keep going the treatment goes by quicker then you think it will. Look at it as a job you have to get through to guarantee good health. Best of luck.

  • Poor, poor you. I can imagine its making life almost unbearable adding this to everything else. Two thoughts here:

    First: Chemo drugs are horribly dehydrating, some like cisplatin even more so than carbo, that's why you get the bags of fluid when you go in either pre, during or post chemo bags. First culprit for headaches. I upped my intake to over 3 litres a day during chemo ... Literally drinking constantly... More than they recommended but I felt I needed it and headaches I got initially did go away.

    Secondly: do not put up with it. No pain is untreatable, go and demand help. If it's too tough you will feel like giving up and you really really mustn't. Clearly the combination you have of pain meds isn't working: make them FIND the right mix.

    You need to fix it, and hang in there somehow


    Sue xxx

  • Hi there, sorry you have had that reaction. I was like that in October after my first chemo and avastin. I hadnt got steroids and my gp saw me next day when going for my sick cert and said I needed something more than motilium. I had to speak up twice in the unit before I got action. The 125 flew down and so did my white cells so they gave me steroids before treatment and reduced Gemzar. Since then have been doing okay. Try Bovril and crackers and ginger biscuits, they help the nausea. You must say it to the team and they will change the anti sick etc no problem. Just get them to listen and ask to see the doctor on call in the unit. Sometimes it can be hit and miss and def the motillium does nothing for me. I used paracetamol for the headaches but dont get them now at all. It will pass but its awful feeling for the few days,

  • So sorry for you to hear that the side effects are so bad for you. But it is a strong range of chemicals going into your system. I found that about 3 /4 days after each session I felt 'rotten' but when I told my oncologist/ medical team & liaison nurse that there were drugs to counter-act the side effects. It does get better though. So speak up and don't be embarressed about telling them of any side effect - the medical team will help you. Hope it improves for you.

You may also like...